MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP ROCKER-SWITCH SMOKE EVAC PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP ROCKER-SWITCH SMOKE EVAC PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703047000
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: a follow up report will be filed once the quality investigation is complete.H10: lot number of device is unknown - full udi is not available.
 
Event or Problem Description
It was reported that during use in a procedure at the user facility, a burn to the patient while using smoke evac pencil.It was further reported that the burn required medical intervention to suture the burn, as it was 1.5cm skin laceration.It was also reported that the event will result in a scar to the patient.It was further reported that the procedure was completed successfully, without delay.
 
Additional Manufacturer Narrative
Correction: h6: device code updated based on the analysis results and additional information provided.Additional information: h6: the quality investigation is complete.
 
Event or Problem Description

Brand Name
ROCKER-SWITCH SMOKE EVAC PENCIL, COATED
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key20480853
Report Number3015967359-2024-01924
Device Sequence Number12847851
Product Code GEI
UDI-Device Identifier07613327117202
UDI-Public(01)07613327117202
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0703047000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown